MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SET SCREW DRIVER; SCREWDRIVER

ZIMMER BIOMET SPINE INC. SET SCREW DRIVER; SCREWDRIVER
Catalog Number 230H4001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the tip of a set screw driver broke off into its mating set screw during final tightening of a tether construct intra-operatively.The surgeon elected to leave the driver tip in its mating set screw.There were no immediate patient impacts reported.
 
Additional Manufacturer Narrative
Corrections in b5 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection revealed that the screwdriver had a fractured tip.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis forces applied during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tip of a set screw driver broke off into its mating set screw during final tightening of a tether construct intra-operatively.The set screw was removed and replaced after a short delay.The driver tip fell into the patient and the surgeon was unable to retrieve it so it was left in the patient.There were no immediate patient impacts reported.

Brand Name
SET SCREW DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14517824
Report Number3012447612-2022-00151
Device Sequence Number17800882
Product Code HXX
UDI-Device Identifier00887868227431
UDI-Public(01)00887868227431(10)313114
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230H4001
Device Lot Number313114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown